Alert archive / Kentucky / Tornado Warnings in 2023

Tornado Warning 2, NWS Louisville, KY

January 3, 2023Butler County, Edmonson County, Warren County, Kentucky

NWS Louisville, KY issued this tornado warning at Jan 3, 2023, 2:21 AM CST for Butler County, Edmonson County, Warren County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2023, 2:21 AM CST (08:21 UTC)
Expired
Jan 3, 2023, 2:45 AM CST
In force
24 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Butler County, KY, Edmonson County, KY, Warren County, KY

The radar

The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2023-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2023-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

335 
WFUS53 KLMK 030821
TORLMK
KYC031-061-227-030845-
/O.NEW.KLMK.TO.W.0002.230103T0821Z-230103T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
221 AM CST Tue Jan 3 2023

The National Weather Service in Louisville has issued a

* Tornado Warning for...
  East central Butler County in south central Kentucky...
  North central Warren County in south central Kentucky...
  Central Edmonson County in south central Kentucky...

* Until 245 AM CST.
    
* At 221 AM CST, a severe thunderstorm capable of producing a tornado
  was located 11 miles northwest of Plum Springs, moving northeast at
  45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Brownsville around 240 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3733 8628 3733 8619 3734 8619 3733 8617
      3720 8606 3709 8654 3716 8659
TIME...MOT...LOC 0821Z 243DEG 39KT 3715 8650 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

RJS
3 follow-up statements
999 
WWUS53 KLMK 030830
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
230 AM CST Tue Jan 3 2023

KYC227-030840-
/O.CAN.KLMK.TO.W.0002.000000T0000Z-230103T0845Z/
Warren KY-
230 AM CST Tue Jan 3 2023

...THE TORNADO WARNING FOR NORTH CENTRAL WARREN COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3732 8627 3733 8617 3720 8606 3716 8639
      3717 8641 3716 8641 3716 8643 3720 8646
TIME...MOT...LOC 0830Z 239DEG 37KT 3720 8641 

$$

KYC031-061-030845-
/O.CON.KLMK.TO.W.0002.000000T0000Z-230103T0845Z/
Butler KY-Edmonson KY-
230 AM CST Tue Jan 3 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CST FOR EAST
CENTRAL BUTLER AND CENTRAL EDMONSON COUNTIES...
    
At 230 AM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Brownsville, moving northeast at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Brownsville around 240 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3732 8627 3733 8617 3720 8606 3716 8639
      3717 8641 3716 8641 3716 8643 3720 8646
TIME...MOT...LOC 0830Z 239DEG 37KT 3720 8641 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

RJS
443 
WWUS53 KLMK 030835
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
235 AM CST Tue Jan 3 2023

KYC031-030845-
/O.CAN.KLMK.TO.W.0002.000000T0000Z-230103T0845Z/
Butler KY-
235 AM CST Tue Jan 3 2023

...THE TORNADO WARNING FOR EAST CENTRAL BUTLER COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3733 8617 3725 8612 3719 8638 3723 8640
      3726 8637 3732 8627
TIME...MOT...LOC 0835Z 241DEG 42KT 3724 8634 

$$

KYC061-030845-
/O.CON.KLMK.TO.W.0002.000000T0000Z-230103T0845Z/
Edmonson KY-
235 AM CST Tue Jan 3 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CST FOR NORTHERN
EDMONSON COUNTY...
    
At 235 AM CST, a severe thunderstorm capable of producing a tornado
was located near Brownsville, moving northeast at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northern Edmonson County, including the following locations... Ollie,
Segal, Lindseyville, Black Gold, Bee Spring, Broadway, Sweeden,
Stockholm, Straw and Huff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do 
not wait to see or hear the tornado. TAKE COVER NOW!

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3733 8617 3725 8612 3719 8638 3723 8640
      3726 8637 3732 8627
TIME...MOT...LOC 0835Z 241DEG 42KT 3724 8634 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

RJS
084 
WWUS53 KLMK 030844
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
244 AM CST Tue Jan 3 2023

KYC061-030853-
/O.EXP.KLMK.TO.W.0002.000000T0000Z-230103T0845Z/
Edmonson KY-
244 AM CST Tue Jan 3 2023

...THE TORNADO WARNING FOR NORTHERN EDMONSON COUNTY WILL EXPIRE AT
245 AM CST...
    
The Tornado Warning that was previously in effect has been reissued 
for northeast Edmonson County and is in effect until 330 AM CST. 
Please refer to that bulletin for the latest severe weather 
information.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Louisville.

LAT...LON 3733 8617 3725 8612 3719 8638 3723 8640
      3726 8637 3732 8627
TIME...MOT...LOC 0843Z 243DEG 39KT 3727 8626 

$$

RJS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 3, 2:13 AM CST, 8 minutes earlier.

Area forecast discussion, Jan 3, 2:13 AM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
313 AM EST Tue Jan 3 2023

.Short Term...(Today and tonight)
Issued at 313 AM EST Tue Jan 3 2023

---------------------------------------------------------------------

Key Messages

* Threat for isolated strong to severe thunderstorms exists today
  through early Wednesday. Gusty winds are the main threat, although
  an isolated spin-up tornado cannot be ruled out.

* Widespread 1-2" of rainfall expected through this afternoon;
  isolated 3+" totals possible due to training of convection.
  Predominantly minor/nuisance flooding is expected in low-lying
  areas where the heaviest precipitation falls.

* Gusty southerly winds of 25-35 mph possible today.

* Record warm temperatures possible today.

---------------------------------------------------------------------

=======================================
Early Morning Analysis and Environment
=======================================

Surface analysis this morning reveals a surface low near the KS/MO
border with a warm front draped eastward across central IL/IN/OH,
placing our region well within the warm sector. Surface obs across
southern Indiana and central Kentucky are generally in the low to
mid 60s for T/Tds, with the highest values across southern Kentucky.
A quick glance farther to the south reveals some upper 60s dewpoints
across portions of central/western Tennessee.

Widespread showers and occasional thunderstorms continue to impact
most of the region, though activity until recent has been relatively
'elevated' in nature to keep the severe threat low. In recent hours,
though, there has been a slow uptick in dewpoints across the south,
and with higher dewpoints off to our south/west advecting this way,
the small stable layer near the surface has begun to erode and the
atmosphere slowly has destabilized (albeit at marginal levels) from
south to north.

================
Severe potential
================

We are already seeing activity across western/southern Kentucky and
Tennessee show some modest organization within areas where marginal
SBCAPE and minimal SBCIN coincide, which has prompted some warnings.
VWP hodographs from KOHX show long, clockwise curving signatures
supportive of high amounts of SRH in an environment of strong deep
layer shear. Storms across southern and central Kentucky will
continue to be capable of severe weather in this environment, though
overall severe activity should stay isolated in nature for the next
2-3 hours.

Some high-res guidance suggests that a fairly large line/QLCS will
develop toward dawn and push through the region. While the guidance
varies on the overall strength of this line (some weaken it shortly
after sunrise, others strengthen it), given there will likely be
some meager amounts of SBCAPE to work with, any mesovortices within
the line could be capable of damaging wind gusts and/or brief spin
up tornadoes.

Additional convection may develop ahead of the cold front tonight
into early tomorrow morning, depending on how much destabilization
we see in the wake of the morning/afternoon activity. Confidence in
the strength of the convection remains low, though. Should stronger
or severe storms develop, they would likely pose a damaging wind
gust threat as well as the potential for an isolated tornado.

===============
Flood potential
===============

Highest rainfall totals through early this morning have generally
been along and west of I-65, with amounts ranging from 0.5" to 1".
There have been some locally higher amounts in some of the stronger
convective bands, where radar estimates have pushed a little over
2". All of this has been well within FFG across the region. Looking
upstream, there is quite a bit of stratiform rainfall with heavier
convective bands/lines embedded. Given the activity we've had so far
this morning, and what is anticipated to arrive later today, think
most areas will be able to handle the rain OK. There could be some
localized flooding where the heavier rain bands set up, but given
these issues will likely not be widespread, will hold off on a flood
watch. If it appears we may have a more wider area of heavier
rainfall, or if there are good/consistent signals for widespread
heavy rainfall tonight into early Wednesday that would overlap areas
already impacted by the morning rain, a flood watch may be needed.
This will be monitored through the morning.

&&

.Long Term...(Wednesday through Monday)
Issued at 300 AM EST Tue Jan 3 2023

Wednesday...

At the start of the extended period, a surface cold front associated
with an occluding low pressure system over the Upper Midwest will
likely be exiting east through east-central KY with showers coming
to an end by early Wednesday afternoon. Expect Wednesday to be the
warmest day of the extended period with temperatures remaining
nearly steady in the lower 50s (SW IN) to lower 60s (central KY)
through the first half of the day before starting to drop off in the
afternoon and evening behind the front. After several days of
temperatures well above normals, we will begin to trend back towards
seasonably cool temps Wednesday night with overnight lows in the mid
to upper 30s.

Thursday - Friday...

For the end of the week, the large stacked low will gradually eject
eastward out of the Upper Midwest and through the Great Lakes
regions, eventually being swept into the Atlantic by Friday night.
In its wake, the upper level pattern will begin to flatten out and
high pressure will briefly drift over the region. Expect mostly dry
weather during this time frame, although some light precip cannot be
ruled out for Thursday (mainly north of I-64) as the upper low
passes to the north. High temperatures will generally be in the 40s,
with portions of south-central KY reaching into the lower 50s on
Thursday. Overnight lows will be in the lower 30s.

Saturday and Beyond...

Precipitation chances will return by Saturday as a compact shortwave
ripples through the quasi-zonal flow aloft. At the surface, an
associated area of low pressure will push out of the mid MS Valley
and quickly move across the lower OH/TN Valleys. For now, best
chances of precip look to be during the day Saturday with things
then drying out for Sunday. Expect high temperatures to range from
lower to mid 40s across southern IN to the upper 40s and lower 50s
across south-central KY. Low temperatures will continue to be in the
lower to mid 30s each night.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1232 AM EST Tue Jan 3 2023

Complicated forecast in the short term. Current regional radars show
widespread showers and thunderstorms, with the bulk of the activity
generally west of the I-65 corridor. These showers and storms will
continue through the morning hours and gradually push eastward. Any
TAF site impacted by a heavier shower or storm will see greatly
reduced visibilities/ceilings, and perhaps even a brief wind shift.

Rain/Storm activity will gradually taper down from west to east this
afternoon, and eventually all sites should rise to VFR cigs/vis.
Additional shower and storm development is possible this evening,
but confidence in redevelopment of precipitation and areal coverage
remains low.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...DM
Long Term...JML
Aviation...DM
Hazardous weather outlook, Jan 2, 2:50 PM CST, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
350 PM EST Mon Jan 2 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-032100-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
350 PM EST Mon Jan 2 2023 /250 PM CST Mon Jan 2 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Showers and thunderstorms are expected tonight. Some of the storms
may become strong to severe with the main threat being locally
damaging wind gusts or perhaps a brief spin up tornado.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rounds of showers and thunderstorms are expected Tuesday into early
Wednesday. A threat for strong to severe thunderstorms exists
depending on the amount of available instability. The main threat
with any isolated strong or severe storm would be damaging wind gusts
and an isolated spin-up tornado. Widespread rainfall could be
locally heavy, possibly leading to localized minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later tonight through early
Wednesday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CSG/13

In the hours before

Special weather statement, Jan 3, 12:40 AM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Louisville KY
1240 AM CST Tue Jan 3 2023

KYZ061-070-071-030715-
Warren KY-Logan KY-Butler KY-
1240 AM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of northeastern Logan,
central Butler and northwestern Warren Counties through 115 AM CST...

At 1239 AM CST, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Russellville, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern
Warren, northeastern Logan and central Butler Counties, including the
following locations... Dimple, Leetown, Rockland, Brooklyn, Buffalo
Fork, Huldeville, Woodbury, Sharer, Reedyville and Richelieu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

&&

LAT...LON 3689 8676 3703 8690 3731 8656 3710 8633
TIME...MOT...LOC 0639Z 232DEG 36KT 3701 8676

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RJS
Special weather statement, Jan 3, 1:20 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Louisville KY
120 AM CST Tue Jan 3 2023

KYZ027-061-062-071-030745-
Grayson KY-Warren KY-Edmonson KY-Butler KY-
120 AM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of northeastern Butler,
eastern Grayson, northwestern Warren and northwestern Edmonson
Counties through 145 AM CST...

At 120 AM CST, Doppler radar was tracking a strong thunderstorm 11
miles east of Morgantown, moving northeast at 60 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Leitchfield around 140 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3756 8620 3751 8607 3740 8605 3734 8615
      3735 8616 3734 8616 3709 8659 3727 8662
TIME...MOT...LOC 0720Z 230DEG 51KT 3726 8648

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 12:40 AM CSTSpecial Weather StatementLMKButler35 min
Jan 3, 1:20 AM CSTSpecial Weather StatementLMKGrayson25 min
Jan 3, 1:24 AM CSTSevere Thunderstorm WarningLMKButler, Logan36 min
Jan 3, 1:48 AM CSTTornado WarningLMKButler, Logan, Warren27 min
Jan 3, 2:10 AM CSTSevere Thunderstorm WarningLMKButler, Edmonson, Warren20 min
Jan 3, 2:23 AM CSTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Hardin, Warren3 hr
Jan 3, 2:41 AM CSTFlash Flood WarningLMKButler, Edmonson, Grayson, Hardin3 hr
Jan 3, 2:43 AM CSTTornado WarningLMKEdmonson, Grayson, Hardin, Hart, Larue47 min
Jan 3, 3:06 AM CSTFlood WatchLMKAllen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more9 hr
Jan 3, 3:11 AM CSTFlash Flood WarningLMKAnderson, Bullitt, Hardin, Larue, Marion, Nelson and 1 more7 hr
Jan 3, 3:17 AM CSTSevere Thunderstorm WarningLMKLarue, Nelson28 min
Jan 3, 3:43 AM CSTSpecial Weather StatementLMKNelson32 min
Jan 3, 4:04 AM CSTSevere Thunderstorm WarningLMKOhio26 min
Jan 3, 4:21 AM CSTFlash Flood WarningLMKBreckinridge, Grayson, Hardin, Meade, Ohio6 hr
Jan 3, 4:26 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio34 min
Jan 3, 4:31 AM CSTAreal Flood AdvisoryLMKJefferson3 hr
Jan 3, 5:02 AM CSTFlash Flood WarningLMKBullitt, Hardin, Nelson, Spencer6 hr
Jan 3, 5:10 AM CSTSevere Thunderstorm WarningLMKButler, Logan20 min
Jan 3, 5:23 AM CSTTornado WarningLMKButler, Logan, Warren37 min
Jan 3, 5:37 AM CSTSpecial Weather StatementLMKBullitt23 min
Jan 3, 5:44 AM CSTFlash Flood WarningLMKButler, Edmonson, Grayson, Hardin5 hr
Jan 3, 5:50 AM CSTFlash Flood WarningLMKBullitt, Jefferson, Shelby, Spencer5 hr
Jan 3, 5:52 AM CSTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Grayson, Hardin, Hart and 1 more38 min
Jan 3, 6:15 AM CSTSpecial Weather StatementLMKShelby30 min
Jan 3, 6:28 AM CSTSpecial Weather StatementLMKHart, Larue32 min
Jan 3, 6:34 AM CSTSevere Thunderstorm WarningLMKGreen, Hardin, Hart, Larue, Nelson, Taylor26 min
Jan 3, 6:42 AM CSTSevere Thunderstorm WarningLMKAllen, Simpson, Warren33 min
Jan 3, 7:01 AM CSTSevere Thunderstorm WarningLMKHarrison, Scott29 min
Jan 3, 7:15 AM CSTSpecial Weather StatementLMKNelson, Washington30 min
Jan 3, 7:25 AM CSTFlash Flood WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more3 hr
Jan 3, 7:27 AM CSTSevere Thunderstorm Warning Considerable damage threatLMKBarren, Metcalfe33 min
Jan 3, 7:29 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Monroe31 min
Jan 3, 7:36 AM CSTRiver Flood WarningLMKOhio65 hr
Jan 3, 7:42 AM CSTAreal Flood AdvisoryLMKAllen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more6 hr
Jan 3, 7:55 AM CSTSpecial Weather StatementLMKAdair35 min
Jan 3, 7:56 AM CSTRiver Flood WarningLMKBourbon41 hr
Jan 3, 8:01 AM CSTRiver Flood WarningLMKFranklin26 hr
Jan 3, 8:34 AM CSTSpecial Weather StatementLMKAdair, Casey, Clinton, Cumberland, Russell56 min
Jan 3, 8:35 AM CSTFlash Flood WarningLMKBreckinridge, Butler, Grayson, Hardin, Ohio3 hr
Jan 3, 8:50 AM CSTAreal Flood AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 19 more5 hr
Jan 3, 8:58 AM CSTRiver Flood WarningLMKHardin, Nelson25 hr
Jan 3, 9:01 AM CSTRiver Flood WarningLMKBullitt25 hr
Jan 3, 9:02 AM CSTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell28 min
Jan 3, 9:19 AM CSTTornado WarningLMKClinton26 min
Jan 3, 10:27 AM CSTAreal Flood WarningLMKBreckinridge, Grayson, Hardin, Meade, Ohio3 hr
Jan 3, 10:27 AM CSTAreal Flood WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more3 hr
Jan 3, 10:28 AM CSTSpecial Weather StatementLMKClinton, Cumberland, Russell32 min
Jan 3, 10:37 AM CSTAreal Flood WarningLMKAnderson, Bullitt, Hardin, Larue, Nelson, Spencer and 1 more4 hr
Jan 3, 10:38 AM CSTAreal Flood WarningLMKButler, Edmonson, Grayson, Hardin3 hr
Jan 3, 10:53 AM CSTAreal Flood WarningLMKBullitt, Hardin, Nelson, Spencer5 hr
Jan 3, 10:57 AM CSTAreal Flood WarningLMKBullitt, Jefferson, Shelby, Spencer3 min
Jan 3, 11:02 AM CSTAreal Flood WarningLMKBullitt, Jefferson, Shelby, Spencer3 hr
Jan 3, 11:33 AM CSTAreal Flood WarningLMKBreckinridge, Butler, Grayson, Hardin, Ohio3 hr
Jan 3, 12:39 PM CSTRiver Flood WarningLMKNicholas, Robertson22 hr

Nearby

Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.